MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREWS, CROSS-PIN, DIAM.2.3X20MM, (5/PACKAGE); PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREWS, CROSS-PIN, DIAM.2.3X20MM, (5/PACKAGE); PLATE, FIXATION, BONE
Model Number 52-23620
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: on (b)(6) 2020, the patient fell down on a bicycle which lead to right wrist suffered stress, and immediately the distal end of the right forearm was deformed and the pain was severe.According to ct inspection, the patient was diagnosed right distal radius fracture and ulnar styloid fracture by the second hospital (b)(6).On (b)(6) 2020, patient came to (b)(6) hospital, and requested surgery for further treatment.The patient was diagnosed two issues by (b)(6) hospital.One is right distal radius fracture and ulnar styloid fracture.The other one is diabetes.On (b)(6) 2020, patient was performed reduction internal fixation surgery under intravenous anesthesia and nerve block descending.During medical operation, when the nine cross-head locking screws were screwed in, one of screws (part number 52-23620s) was slipped.It can¿t be screw into plate.The surgeon felt that the screw thread of this screw was not match with plate.A same specification and lot replacement was used to screw in plate.Surgeon used the same hole on the plate with another screw successfully.C-arm fluoroscopy showed that the broken part was in good alignment.Gypsum external fixation was performed.Finally, the medical procedure was completed successfully.On (b)(6) 2021, patient discharged from (b)(6) hospital.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.During the course of the operation, repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, as per the additional information provided one of the probable causes of this event is not using the stryker instrument (screwdriver) for the screw insertion.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: on (b)(6) 2020, the patient fell down on a bicycle which lead to right wrist suffered stress, and immediately the distal end of the right forearm was deformed and the pain was severe.According to ct inspection, the patient was diagnosed right distal radius fracture and ulnar styloid fracture by the second hospital of hai shu district.On (b)(6) 2020, patient came to the sixth of (b)(6) hospital, and requested surgery for further treatment.The patient was diagnosed two issues by the sixth of (b)(6) hospital.One is right distal radius fracture and ulnar styloid fracture.The other one is diabetes.On (b)(6) 2020, patient was performed reduction internal fixation surgery under intravenous anesthesia and nerve block descending.During medical operation, when the nine cross-head locking screws were screwed in, one of screws(part number 52-23620s ) was slipped.It can¿t be screw into plate.The surgeon felt that the screw thread of this screw was not match with plate.A same specification and lot replacement was used to screw in plate.Surgeon used the same hole on the plate with another screw successfully.C-arm fluoroscopy showed that the broken part was in good alignment.Gypsum external fixation was performed.Finally, the medical procedure was completed successfully.On (b)(6) 2021, patient discharged from the sixth of (b)(6) hospital.

Brand Name
LOCKING SCREWS, CROSS-PIN, DIAM.2.3X20MM, (5/PACKAGE)
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11225500
Report Number0008031020-2021-00028
Device Sequence Number3512950
Product Code HRS
UDI-Device Identifier37613153067994
UDI-Public37613153067994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-23620
Device Catalogue Number52-23620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR